EconPapers    
Economics at your fingertips  
 

Income distribution in the United States: Kuznets' inverted-U hypothesis and data non-stationarity

Peter Jacobsen and David Giles

The Journal of International Trade & Economic Development, 1998, vol. 7, issue 4, 405-423

Abstract: The hypothesis that income distribution follows an inverted-U pattern with respect to economic growth has been tested against US time-series data by several authors, and rejected. We reconsider this issue, paying special attention to data non-stationarity, and the use of 'unbalanced' Seemingly Unrelated Regressions estimation. We also reject the hypothesis, but find that minimum income inequality occurred at different times for different ethnic groups, and at later dates than suggested by previous studies.

Keywords: Income distribution; Gini coefficient; inverted U; time-series data (search for similar items in EconPapers)
Date: 1998
References: View complete reference list from CitEc
Citations: View citations in EconPapers (16)

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/09638199800000023 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jitecd:v:7:y:1998:i:4:p:405-423

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RJTE20

DOI: 10.1080/09638199800000023

Access Statistics for this article

The Journal of International Trade & Economic Development is currently edited by Pasquale Sgro, David E.A. Giles and Charles van Marrewijk

More articles in The Journal of International Trade & Economic Development from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:jitecd:v:7:y:1998:i:4:p:405-423